Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 28, NWS Tallahassee, FL

October 16, 2017

NWS Tallahassee, FL issued this small craft advisory at Oct 16, 2017, 3:41 AM EDT. It took effect at Oct 16, 2017, 8:00 PM EDT. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2017, 3:41 AM EDT (07:41 UTC)
In effect from
Oct 16, 2017, 8:00 PM EDT
Expired
Oct 19, 2017, 8:00 AM EDT
In force
60 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

723 
WHUS72 KTAE 160741
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 AM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM 
EDT THURSDAY...

GMZ750-755-770-775-161430-
/O.NEW.KTAE.SC.Y.0028.171017T0000Z-171019T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
341 AM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT THURSDAY. 

* WINDS...20 KNOTS.

* WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
9 follow-up statements
167 
WHUS72 KTAE 161952
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 PM EDT MON OCT 16 2017

...HAZARDOUS MARINE CONDITIONS EXPECTED FOR SMALL CRAFT THIS
WEEK... 

GMZ750-755-770-775-171200-
/O.CON.KTAE.SC.Y.0028.171017T0000Z-171019T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
352 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 AM EDT THURSDAY...

* WINDS...AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 25 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
354 
WHUS72 KTAE 170011
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
811 PM EDT MON OCT 16 2017

...HAZARDOUS MARINE CONDITIONS EXPECTED FOR SMALL CRAFT THIS
WEEK...

GMZ750-755-770-775-170830-
/O.CON.KTAE.SC.Y.0028.000000T0000Z-171019T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
811 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

* WINDS...NORTHEAST AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 
  25 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
271 
WHUS72 KTAE 170752
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 AM EDT TUE OCT 17 2017

...HAZARDOUS MARINE CONDITIONS EXPECTED FOR SMALL CRAFT THIS
WEEK...

GMZ750-755-770-775-171430-
/O.CON.KTAE.SC.Y.0028.000000T0000Z-171019T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
352 AM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

* WINDS...NORTHEAST AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 
  25 KNOTS. 

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
997 
WHUS72 KTAE 171928
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 PM EDT TUE OCT 17 2017

...HAZARDOUS MARINE CONDITIONS EXPECTED FOR SMALL CRAFT THIS
WEEK...

GMZ750-755-770-775-180230-
/O.CON.KTAE.SC.Y.0028.000000T0000Z-171019T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
328 PM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

* WINDS...NORTHEAST AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 
  25 KNOTS. 

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
167 
WHUS72 KTAE 180053
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
853 PM EDT TUE OCT 17 2017

...HAZARDOUS MARINE CONDITIONS EXPECTED FOR SMALL CRAFT THIS
WEEK...

GMZ750-755-770-775-180830-
/O.CON.KTAE.SC.Y.0028.000000T0000Z-171019T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
853 PM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

* WINDS...NORTHEAST AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 
  25 KNOTS. 

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
116 
WHUS72 KTAE 180720
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 AM EDT WED OCT 18 2017

...HAZARDOUS MARINE CONDITIONS EXPECTED FOR SMALL CRAFT THIS
WEEK...

GMZ750-755-770-775-181430-
/O.CON.KTAE.SC.Y.0028.000000T0000Z-171019T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
320 AM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

* WINDS...NORTHEAST AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 
  25 KNOTS. 

* WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
143 
WHUS72 KTAE 181340
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
940 AM EDT WED OCT 18 2017

...HAZARDOUS MARINE CONDITIONS EXPECTED FOR SMALL CRAFT THIS
WEEK...

GMZ750-755-770-775-182100-
/O.CON.KTAE.SC.Y.0028.000000T0000Z-171019T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
940 AM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

* WINDS...NORTHEAST AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 
  25 KNOTS. 

* WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
148 
WHUS72 KTAE 181935
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 PM EDT WED OCT 18 2017

...HAZARDOUS MARINE CONDITIONS EXPECTED FOR SMALL CRAFT THIS
WEEK...

GMZ750-755-182045-
/O.CAN.KTAE.SC.Y.0028.000000T0000Z-171019T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
335 PM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION THROUGH THE END OF
THE WEEK.

$$

GMZ770-775-190400-
/O.CON.KTAE.SC.Y.0028.000000T0000Z-171019T1200Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
335 PM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

* WINDS...NORTHEAST AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 
  25 KNOTS. 

* WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
253 
WHUS72 KTAE 190026
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
826 PM EDT WED OCT 18 2017

...HAZARDOUS MARINE CONDITIONS EXPECTED FOR SMALL CRAFT THIS
WEEK...

GMZ770-775-191200-
/O.CON.KTAE.SC.Y.0028.000000T0000Z-171019T1200Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
826 PM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

* WINDS...NORTHEAST AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 
  25 KNOTS. 

* WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 1:48 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Oct 16, 1:48 AM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
148 AM EDT Mon Oct 16 2017

.AVIATION [Through 06Z Tuesday]...

VFR conditions are expected to prevail across our area through the
next few hours. Starting around 09Z, low clouds and/or patchy fog
could result in IFR/LIFR cigs at VLD. These could persist through
12-14Z before lifting and dissipating. A cold front will move from
NW to SE across our area from the morning through the afternoon,
with MVFR cigs possible in the wake of the front at DHN and ABY.
Scattered showers/storms could result in brief visibility
reductions during the afternoon, mainly at TLH and VLD.

&&

.PREV DISCUSSION [827 PM EDT]...

.NEAR TERM [Through Tonight]...

This evening's surface analysis showed a cold front, the first of
the season to make it so far south, from the eastern Great Lakes
through the TX coast. Vapor imagery and upper air data showed a
trough translating quickly to the east over the Ohio Valley, with
weak Q-G forcing extending as far south as the Gulf Coast. While
there was plenty of deep moist convection in south AL this
afternoon, we don't expect much to develop in our forecast area
overnight as much of the troposphere remained very dry over our
area, which will enhance the decay of CAPE. Recent radar trends
confirm this reasoning. Low temperatures will be in the 70s.

.SHORT TERM [Monday Through Tuesday Night]...

The aforementioned front will move through the entire Tri-State
region through Monday, with showers and storms ending over the
southeast Big Bend overnight Monday night. Highs on Monday will
range from the middle and upper 70s behind the front (Albany to
Destin westward), up to the upper 80s ahead of the front.
Overnight lows will fall into the middle 50s across southeast
Alabama, up to the lower 60s in the southeast Big Bend. A mixture
of cloud cover and the cooler air aloft will result in high
temperatures in the lower 70s on Tuesday. Tuesday night will
likely be the coolest night of the week with lows falling into the
middle and upper 50s for most of the region. These are typical low
temperatures for this time of year.

.LONG TERM [Wednesday Through Sunday]...

It appears as though the once forecast continental northeasterly
flow is now forecast by models to become more easterly and have a
maritime component. While showers and storms aren't expected, this
will result in a moistening airmass and lows slightly above
average. Still, lows in the low 60s to upper 50s are much cooler
than they've been recently. Highs will gradually warm into the
lower to middle 80s as ridging builds in late in the week. Though
these are near typical early fall values.

.MARINE...

Light winds and low seas will prevail overnight. Starting Monday,
winds and seas will increase to borderline advisory conditions and
will persist through much of the week in the wake of a cold front.

.FIRE WEATHER...

No concerns.

.HYDROLOGY...

Rainfall amounts with the front (and for the next week for that
matter) will be less than a half of an inch. These amounts do not
raise any flooding concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   86  61  74  56  80 /  70  20   0   0   0
Panama City   81  61  75  58  79 /  50  10   0   0   0
Dothan        77  54  74  51  76 /  40   0   0   0   0
Albany        81  55  73  51  76 /  40   0   0   0   0
Valdosta      87  60  72  55  77 /  70  30  10   0   0
Cross City    88  65  76  60  81 /  40  50  10   0  10
Apalachicola  84  64  76  60  80 /  60  20  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Fournier
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Lahr
MARINE...Harrigan
FIRE WEATHER...Fournier
HYDROLOGY...Harrigan

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 4:19 PM EDTSpecial Weather StatementTAEWakulla26 min
Oct 16, 4:21 PM EDTSevere Thunderstorm WarningTAEWakulla21 min
Oct 16, 5:02 PM EDTSpecial Marine WarningTAE58 min

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.